Very desirable to familiarize yourself with the Ashton Manual for Benzodiazepine Withdrawal, available on the internet.
Member has chosen to not make this information public.
Member not yet following any Pages.
Please be cautious with Ambien; use only when absolutely necessary. Like benzodiazepines, (e.g. Klonopin) it works on GABA receptors and withdrawal symptoms following prolonged use (more than a week or 2) can be severe. It would be worthwhile looking up risks of Ambien use online.
Yep, I totally sympathize. How do you rein in a runaway limbic system. I've always had that problem, but it became debilitating as a consequence of work-related stress when I was in my 40s. The coping method I stumbled on, almost literally, was running. It worked like a charm; after running 12 miles from 3:30 to 5:00 AM I was able to face all work-related problems with aplomb for the rest of the day. Nothing bothered me; in fact I was borderline euphoric. I thrived for about 5 years in this fashion (running 12 miles every morning) completely without medication or counselling. Then, one Summer vacation, when I was running downhill in the Rockies I suffered an explosive herniation of a lumbar spinal disc and my running days were over. For the next 25 years I subsisted on 2.5 mg of Klonopin/day, as I underwent a total of 5 major back surgeries. The klonopin was not nearly as effective as the running had been but I was able to function. However, as time went on anxiety and insomnia gradually re-emerged along with the appearance of novel symptoms (see benzo withdrawal symptoms in Wikipedia) despite my continuation on the stuff. So a little over 3 years ago I weaned myself off over a 1 year period and have been benzo-free for about 2 years. Life post-benzo has been challenging but doable. To cope, I've reverted to my pre-benzo exercise strategy, which now involves walking (pushing a walker) for about an hour as vigorously as my 83 year old decrepit bod (with a very bad back) will allow. In the final analysis that's the only therapy that gives me any real relief and enables me to enjoy a loving relationship with my wife, kids and grandkids. I no longer take any meds whatsoever, nor do I see a therapist. The latter never worked for me. So I highly recommend daily vigorous aerobic exercise to get those endogenous endorphins up, as an alternative to messing up your GABA receptors with benzos. Whatever you do, all the best.
Yes, the reason benzos are so insidious is that they almost invariably lose their effectiveness over time and require progressive increases in dosage, an unsustainable situation. Withdrawal then becomes necessary and extremely difficult, as I can attest. It's frustrating, and perhaps unconscionable, that many prescribing physicians have disregarded this problem. I would be wary of taking them as needed because many who start out under that protocol progress to daily use.
Actually, I don’t know whether or not I have burning mouth syndrome. I accessed this site because for the past 3 months I have been experiencing a constant very unpleasant taste in my mouth coupled with some burning, though not at the level described by others in the group. Perhaps it’s part of the benzodiazepine withdrawal syndrome, since I have recently found that others on the BenzoBuddies site have described similar symptoms. My prior post was prompted by a concern that those of you who are resorting to the use of Klonopin for relief from the trials of burning mouth syndrome may be letting yourselves in for a much worse situation down the road. I was on Klonopin (2.5mg/day) as prescribed for more than 25 years and tapered off over the period of about a year after realizing that numerous mysterious symptoms that I had been experiencing over several year were a consequence of tolerance withdrawal. The symptoms (agitation, insomnia, panic, dizziness, burning skin, head pressure, cognitive fogginess, air hunger, nerve pain, headaches, feelings of despair upon waking) worsened during the taper and have persisted for the 10 months that I have been completely off the drug, with a faint indication that their severity is slightly diminishing. Given my age (82), the glacial pace of recovery (reflecting the gradual restoration of down-regulated synaptic GABA receptors) leaves little cause for celebration. In any case, on the basis of my experience as well as those of may thousands of benzo users (see BenzoBuddies) I was motivated to warn you against the possibility of adding immeasurably to your suffering by going down the benzo route. In my opinion, as well as that of myriads of current and former benzo users, these drugs should be outlawed.
As a long-term clonazepam user who is suffering the prolonged and intense agony of withdrawal from this medication after it was no longer effective, I’m compelled to advise caution in considering its use for more than a week or two. Please access “Benzodiazepine Withdrawal Syndrome” in Wikipedia and the “BenzoBuddies” online forum for further information.